Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Under peritoneal dialysis and has cough. Prescribed fluticasone which caused swollen nose. What can be given?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 5174 Questions
Yes hello, my mom is currently a peritoneal dialysis patient but has had a bad cough and was prescribed fluticasone propionate but made her nose get swollen a little I did not want to continue giving her that due to her having nose surgery due to cancer, my question is what else can I give her?
Posted Sat, 14 Dec 2013 in Kidney Conditions
Answered by Dr. Chobufo Ditah 1 hour later
Brief Answer: Please, Fluticasone doesn't cause a swollen nose! Detailed Answer: Hi and thank you so much for this query. From the information you have provided, it is unlikely that fluticasone is the cause of this swollen nostril. It is actually a powerful anti inflammatory drug that can take care of conditions like swollen nostril. Stopping it may have only aggravated the swelling and not helping her. I will suggest that you reinstate fluticasone as it is not a cause of this problem but rather can offer help in this case. It would have a double advantage while any other cough suppressant would not be able to do both. There are many different causes of cough. It cough be related to drugs, asthma, infection, etc. She needs a careful examination before suggesting any new treatment that would be directed against the specific cause. I hope this helps. I wish you well and your mother the best of possible outcomes. Thank you for using our services and please feel free to ask for more information if need be. Thanks. Dr. Ditah, MD
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask a Nephrologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor